MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ENDO RETRACT; RETRACTOR

US SURGICAL PUERTO RICO ENDO RETRACT; RETRACTOR
Model Number 176613
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: occurred during a laparoscopic nephrectomy.There was something black noticed inside the patient.The surgeon removed the foreign material, which was a component of the retracting tool being used.The device was examined to ensure that all disengaged components were removed from the patient.No known impact or consequence to patient.
 
Additional Manufacturer Narrative
Section evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted that the clevis pieces was broken and on both sides of the instrument.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the reported condition may occur as a result of the instrument being forced beyond it indicated use.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.A relationship between the device and the reported incident of broken clevis was confirmed.A review of the current complaint data reveals no trend for a device related failure for this condition.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO RETRACT
Common Device Name
RETRACTOR
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key6851222
Report Number2647580-2017-06479
Device Sequence Number1523003
Product Code GAD
UDI-Device Identifier20884523000846
UDI-Public20884523000846
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K914190
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number176613
Device Catalogue Number176613
Device Lot NumberP5J0208X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2017
Initial Date Received by Manufacturer 08/10/2017
Supplement Date Received by Manufacturer10/12/2017
Initial Report FDA Received Date09/08/2017
Supplement Report FDA Received Date11/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1